Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

A class of nonsymmetric harmonic Riemannian spaces


Authors: Ewa Damek and Fulvio Ricci
Journal: Bull. Amer. Math. Soc. 27 (1992), 139-142
MSC (2000): Primary 53C35
DOI: https://doi.org/10.1090/S0273-0979-1992-00293-8
MathSciNet review: 1142682
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Certain solvable extensions of H-type groups provide noncompact counterexamples to a conjecture of Lichnerowicz, which asserted that "harmonic" Riemannian spaces must be rank 1 symmetric spaces.


References [Enhancements On Off] (What's this?)

  • [1] A. L. Besse, Manifolds all of whose geodesics are closed, Springer, Berlin, 1978. MR 496885 (80c:53044)
  • [2] J. Boggino, Generalized Heisenberg groups and solvmanifolds naturally associated, Rend. Sem. Mat. Univ. Polit. Torino 43 (1985), 529-547. MR 884876 (88f:53093)
  • [3] M. Cowling, A. H. Dooley, A. Korányi, and F. Ricci, H-type groups and Iwasawa decompositions, Adv. Math. 87 (1991), 1-41. MR 1102963 (92e:22017)
  • [4] -, H-type groups and Iwasawa decompositions, II (to appear).
  • [5] E. Damek, Geometry of a semidirect extension of a Heisenberg type nilpotent group, Colloq. Math. 53 (1987), 255-268. MR 924070 (89d:22008)
  • [6] -, Curvature of a semidirect extension of a Heisenberg type nilpotent group, Colloq. Math. 53 (1987), 249-253. MR 924069 (89d:22007)
  • [7] E. Damek and F. Ricci, Harmonic analysis on solvable extensions of H-type groups, J. Geom. Anal. (to appear). MR 1164603 (93d:43006)
  • [8] A. Kaplan, Fundamental solutions for a class of hypoelliptic PDE generated by compositions of quadratic forms, Trans. Amer. Math. Soc. 258 (1980), 147-153. MR 554324 (81c:58059)
  • [9] A. Korányi, Geometric properties of Heisenberg-type groups, Adv. Math. 56 (1985), 28-38. MR 782541 (86h:53050)
  • [10] A. Lichnerowicz, Sur les espaces Riemanniens complètement harmoniques, Bull. Soc. Math. France 72 (1944), 146-168. MR 0012886 (7:80c)
  • [11] Z. Szabó, The Lichnerowicz conjecture on harmonic manifolds, J. Differential Geom. 31 (1990), 1-28. MR 1030663 (91g:53052)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 53C35

Retrieve articles in all journals with MSC (2000): 53C35


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1992-00293-8
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society